Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 10, NWS Cheyenne, WY

May 3, 2007Converse County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 3, 2007, 3:54 PM MDT for Converse County, Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2007, 3:54 PM MDT (21:54 UTC)
Expired
May 3, 2007, 4:30 PM MDT
In force
36 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Converse County, WY

The radar

The Riverton/Lander radar (KRIW), 207 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:49 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 032155
SVRCYS
WYC009-032230-
/O.NEW.KCYS.SV.W.0010.070503T2154Z-070503T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
354 PM MDT THU MAY 3 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 430 PM MDT

* AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SAND CREEK RESERVOIR...OR ABOUT 19 MILES EAST OF EVANSVILLE...AND
  MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUE HILL RESERVOIR BY 400 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN WYOMING.

LAT...LON 4293 10606 4287 10583 4334 10567 4335 10604

$$
2 follow-up statements
000 
WWUS55 KCYS 032214
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT THU MAY 3 2007

WYC009-032230-
/O.CON.KCYS.SV.W.0010.000000T0000Z-070503T2230Z/
CONVERSE WY-
413 PM MDT THU MAY 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR WEST CENTRAL CONVERSE COUNTY...

AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTH OF SAND CREEK RESERVOIR...OR ABOUT 28 MILES 
NORTHEAST OF EVANSVILLE...MOVING NORTH AT 30 MPH.  ONE INCH 
DIAMETER HAIL WAS REPORTED IN GLENROCJ AT 354 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARDY RANCH AIR STRIP BY 430 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN WYOMING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4275 10604 4281 10563 4334 10567 4335 10604

$$

WEILAND
000 
WWUS55 KCYS 032228
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT THU MAY 3 2007

WYC009-032237-
/O.EXP.KCYS.SV.W.0010.000000T0000Z-070503T2230Z/
CONVERSE WY-
427 PM MDT THU MAY 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CONVERSE COUNTY
EXPIRES AT 430 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN WYOMING.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4275 10604 4281 10563 4334 10567 4335 10604

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:00 AM MDT, 11 hours 54 minutes earlier.

Area forecast discussion, May 3, 4:00 AM MDT, 11 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
400 AM MDT THU MAY 3 2007

.SHORT TERM...TODAY THRU FRI NIGHT...INITIAL PART OF DEVELOPING
UPPER TROF TO SWING NEWD ACRS THE REGION THIS AFTN/EVENG...DRIVING
COLD FRONT THROUGH BY MORNING.  HAVE POSTED DENSE FOG ADVY SRN LAR
RANGE EARLY THIS MRNG...LOOKS LIKE UPSTRM DEWPTS LESS THAN 40 WHICH
SHOULD LIMIT AREAL COVERAGE OF ANY FOG ELSEWHERE THIS MRNG.  GUSTY
WINDS TO AGAIN DEVELOP OVER MUCH OF THE REGION TODAY...AND WILL BE
NEAR ADVY CRITERIA IN THE PANHANDLE...SO HAVE POSTED WIND ADVY.
NEXT PROBLEM IS PSBL SVR TSTMS LATE THIS AFTN INTO THE EVENING OVER
FAR SE WY INTO THE NEB PANHANDLE.  WILL NEED TO ADVECT JUICIER AIR
INTO THE REGION FROM EXISTING AREA OVER SW KS...WHICH WILL LIKELY
ONLY REALLY GET INTO THE PANHANDLE.  STILL ENOUGH DYNAMICS WITH
UPPER TROF TO DVLP A FEW PSBLY SVR STRMS EVEN WITH LIMITED LOW LEVEL
MSTR.  WILL MENTION IN HWO.  AFTER A BRIEF BREAK FRI MRNG IN PCPN...
NEXT ROUND OF SHWRS SHLD DVLP OVER MAINLY SW THIRD OF REGION ON FRI
AS SECONDARY STRGR PART OF SYSTEM DEVELOPS AN UPPER LOW OVER UT BY
LATE FRI NIGHT.  PCPN BECOMES LIKELY AFTER MIDNIGHT WITH UT SYSTEM
AND WILL BE COLD ENOUGH FOR SNOW ABOVE ABOUT 6000 FEET.  LATER
SHIFTS WILL HAVE TO WORRY ABOUT MORE OF THE SPECIFICS OF THIS SNOW
PROBLEM.

.LONG TERM...SATURDAY THROUGH THURSDAY...COMPLEX BEGINNING TO THIS
TERM WITH TWO FORECAST MODEL CAMPS FIRMLY IN PLACE. THE LIQUID
PRECIP ONSET DRING THE DAY FRIDAY WILL MORPH INTO A NIGHTMARE OF
P-TYPE CONSIDERATIONS OVERNIGHT AS COLD AIR BEGINS TO FILTER INTO
THE REGION. GFS/NAM TANDEM INTRODUCE COLD AIR MUCH FASTER...WITH
A SNOW LEVEL OF 6 TO 7 THOUSAND FEET BY 12Z SAT...AND COLD AIR
ADVECTION FIGHTING DIURNAL HEATING ALL DAY. EURO/NCEP TANDEM HAS
DELAYED CAA BUT EVEN MORE QPF. THE DIFFERENCE LIES IN THE GFS/NAM
TAKING A STACKED LOW OFFSHOOT FROM THE MAIN ENERGY AND
ACCELERATING IT NORTH...WHICH WOULD CUT OFF THE UPSLOPE
TEMPORARILY WHILE DRAGGING COOLER AIR DOWN. THE LATTER MODELS
FOCUS MOISTURE AXIS SQUARELY ALONG THE CO/WY FRONT RANGE NON-STOP.
WILL FOLLOW SUIT WITH HPC AND LEAN ON NCEP MODELS. THIS SOLUTION
BRINGS THE SNOW LEVEL UP TO 8KFT NAILING THE LARAMIE RANGE...MAYBE
EVEN LARAMIE VALLEY...WITH SNOW. WILL LIKELY NEED A WINTER STORM
WATCH SOON FOR THAT AREA. PLAINS WILL SEE SIGNIFICANT RAIN EVENT
THROUGH THE WEEKEND. REGARDLESS...HAVE REDUCED TEMPS AND INCREASED
POPS SIGNIFICANT THROUGH THE EARLY WEEKEND. SHOULD BE COOL AND
UNSETTLED ALL THE WAY THROUGH TUESDAY...WITH THE LOW MEANDERING TO
THE SOUTH. A RIDGE WILL FINALLY FLUSH THINGS OUT BY
WEDNESDAY...AND FORECAST PARAMETERS WILL RETURN TO MORE SEASONABLE
VALUES.

&&

.AVIATION...PATCHY IFR FOG CYS-LAR EARLY THIS MRNG...THEN LOOK FOR
LOCAL MVFR VSBYS IN SHWRS/TSTMS EAST OF DGW-CYS LINE BY LATE AFTN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...DENSE FOG ADVISORY  TIL 9 AM       ZONE 66.
NE...WIND ADVISORY       9 AM TO 6 PM   ZONES 1>3..19>21..54..55.

&&

LONG TERM....SOWKO
Hazardous weather outlook, May 3, 8:46 AM MDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
846 AM MDT THU MAY 3 2007

WYZ061>063-065-041500-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
846 AM MDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AROUND NOON AND WILL
CONTINUE THROUGH 6 PM MDT. THUNDERSTORMS WILL PRODUCE WINDS TO 50
MPH ALONG WITH SMALL HAIL. THE THUNDERSTORMS WILL SHIFT EAST OF
THE AREA BY 6 PM MDT AS THE COLD FRONT RACES THROUGH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY...THEN A SLOW
MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND.
IT WILL BRING COOLER TEMPERATURES ALONG WITH SOME RAIN...WITH SNOW
ABOVE ABOUT 6000 FEET.  SOME SIGNIFICANT ACCUMULATIONS ARE POSSIBLE
IN THE SOUTHEAST WYOMING MOUNTAINS LATE FRIDAY NIGHT INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR THE
POSSIBILITY OF SEVERE THUNDERSTORMS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-064-066>070-041500-
CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
846 AM MDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO THE LARAMIE RANGE
AND CONVERSE COUNTIES BY MID AFTERNOON...AND THROUGH THE REMAINDER
OF SOUTHEAST WYOMING BY EARLY THIS EVENING. THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60
MPH AND HAIL. SEVERE THUNDERSTORMS WILL EXIT SOUTHEAST WYOMING BY
LATE THIS EVENING AS THE COLD FRONT RACES THROUGH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY...THEN A SLOW
MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND.
IT WILL BRING COOLER TEMPERATURES ALONG WITH SOME RAIN...WITH SNOW
ABOVE ABOUT 6000 FEET.  SOME SIGNIFICANT ACCUMULATIONS ARE POSSIBLE
IN THE SOUTHEAST WYOMING MOUNTAINS LATE FRIDAY NIGHT INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON AND THIS EVENING
FOR SEVERE THUNDERSTORMS MOVING THROUGH THE AREA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-041500-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
846 AM MDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF A STRONG WEATHER SYSTEM
APPROACHING THE REGION. A WIND ADVISORY HAS BEEN POSTED THROUGH 6
PM FOR SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

BY LATE THIS AFTERNOON...STRONG TO SEVERE THUNDERSTORMS THAT ARE
EXPECTED TO DEVELOP OVER SOUTHEAST WYOMING...WILL BEGIN TO MOVE
INTO THE WESTERN NEBRASKA PANHANDLE. THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WIND IN EXCESS OF 60 MPH AND HAIL. SEVERE
THUNDERSTORMS WILL EXIT THE WESTERN NEBRASKA PANHANDLE SHORTLY
AFTER MIDNIGHT AS THE COLD FRONT RACES THROUGH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY...THEN A SLOW
MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND.
IT WILL BRING COOLER TEMPERATURES ALONG WITH SOME RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON AND THIS
EVENING FOR SEVERE THUNDERSTORMS MOVING THROUGH THE AREA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:00 AM MDTDense Fog AdvisoryCYS4 hr
May 3, 3:59 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse31 min
May 3, 4:25 PM MDTSevere Thunderstorm WarningCYSAlbany35 min
May 3, 4:48 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte27 min
May 3, 5:03 PM MDTSevere Thunderstorm WarningCYSLaramie42 min
May 3, 5:16 PM MDTSevere Thunderstorm WarningCYSPlatte29 min
May 3, 5:41 PM MDTSevere Thunderstorm WarningCYSLaramie64 min
May 3, 5:44 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte31 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.